Does Estrogen Cause Weight Gain?

Question

Asked by chrisiansmommy2010

Does Estrogen Cause Weight Gain?

I just got put on Ortho Evra patch for birth control and because my estrogen level was too low. My doctor said this patch has a high level of estrogen. Could it cause weight gain? I've gain three pounds in the two weeks I've been on it and yet haven't changed anything with my daily habits.

Answer

Hi, Chrisiansmommy2010,

Thanks for your question. I know it's always disconcerting when you notice a change in your body without a corresponding change in your habits. According to the Ortho website, the EVRA patch does include weight gain as a side effect. (You'll have to scroll down toward the bottom of the web page.)

Here are some articles that you might find useful:

6 Tips for Managing Hot Flashes

Natural Alternatives for Menopause Symptoms

How to Choose a Doctor for Your Menopause Journey

I hope this helps! Take care!

Dorian